Alert archive / Michigan / Flash Flood Warnings in 2011

Flash Flood Warning 10, NWS Grand Rapids, MI

June 21, 2011Gratiot County, Isabella County, Montcalm County, Michigan

NWS Grand Rapids, MI issued this flash flood warning at Jun 21, 2011, 8:44 PM EDT for Gratiot County, Isabella County, Montcalm County, Michigan. It was in force for 15 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 21, 2011, 8:44 PM EDT (00:44 UTC)
Expired
Jun 22, 2011, 11:16 AM EDT
In force
15 hr
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon
Flood severity
None

Counties Gratiot County, MI, Isabella County, MI, Montcalm County, MI

The radar

The Grand Rapids radar (KGRR), 71 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 21, 9:30 PM EDTFLASH FLOODAlma, MIMULTIPLE LOCATIONS IN THE CITIES OF ALMA...ST. LOUIS...AND ITHACA HAD STANDING WATER OVER THE STREETS. WATER WAS UP TO A FOOT IN DEPTH.
Jun 22, 7:00 AM EDTHEAVY RAIN 1.325 Ne Mount Pleasant, MITHIS WAS A 24 HOUR TOTAL.
Jun 22, 7:00 AM EDTHEAVY RAIN 3.31Alma, MITHIS WAS A 24 HOUR TOTAL.
Jun 22, 8:00 AM EDTHEAVY RAIN 2.25Wnw Greenville, MITHIS WAS A 24 HOUR TOTAL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 46 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 0.7 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2011-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3352 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2011-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 153 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3352 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
668 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
153 m²/s²
0-3 km storm-relative helicity
180 m²/s²
Significant tornado parameter
2.9
Supercell composite
14.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

869 
WGUS53 KGRR 220044
FFWGRR
MIC057-073-117-220630-
/O.NEW.KGRR.FF.W.0010.110622T0044Z-110622T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
844 PM EDT TUE JUN 21 2011

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  GRATIOT COUNTY IN CENTRAL MICHIGAN...
  ISABELLA COUNTY IN CENTRAL MICHIGAN...
  MONTCALM COUNTY IN CENTRAL MICHIGAN...

* UNTIL 230 AM EDT

* AT 839 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
  WARNED AREA. THE HEAVIEST RAIN HAS FALLEN ACROSS SOUTHERN          
  ISABELLA...NORTHEAST MONTCALM AND NORTHWEST GRATIOT COUNTIES. 
  SPECIFICALLY...THE PINE RIVER AND THE NORTH BRANCH OF THE PINE 
  BETWEEN WINN AND VESTABURG ARE THE MOST IMPACTED AREAS. RADAR  
  ESTIMATES BETWEEN 4 AND 5 INCHES OF RAIN HAS FALLEN IN THESE AREAS.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  ALMA...GREENVILLE...HOWARD CITY...MOUNT PLEASANT...ASHLEY...
  EDMORE...ITHACA...ROSEBUSH...STANTON...WEIDMAN...AMSDEN...BEEBE...
  BROOMFIELD CENTER...COE...DEERFIELD CENTER...EDGEWOOD...EUGENE...
  GOWEN...HERRICK...KINGS CORNER...LANGPORT...MAPLE HILL...
  MIDDLETON...MILLBROOK...NEW HAVEN CENTER...ROLLAND CENTER...
  SHERIDAN CLARK ARPT...SHERMAN CITY...VERNON CENTER AND WESTVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 4312 8531 4329 8531 4330 8556 4347 8556
      4347 8509 4382 8509 4381 8460 4347 8460
      4347 8436 4312 8436

$$

DUKE
2 follow-up statements
676 
WGUS53 KGRR 220227
FFWGRR
MIC057-073-117-221530-
/O.EXT.KGRR.FF.W.0010.000000T0000Z-110622T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1027 PM EDT TUE JUN 21 2011

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  GRATIOT COUNTY IN CENTRAL MICHIGAN...
  ISABELLA COUNTY IN CENTRAL MICHIGAN...
  MONTCALM COUNTY IN CENTRAL MICHIGAN...

* UNTIL 1130 AM EDT WEDNESDAY

* AT 1020 PM EDT...GRATIOT COUNTY DISPATCH REPORTED UP TO A FOOT OF 
  WATER OVER MANY ROADS IN THE CITIES OF ALMA...ST. LOUIS...AND
  ITHACA. NO NEW REPORTS OF FLOODING HAVE BEEN RECEIVED BY ISABELLA 
  AND MONTCALM COUNTIES. 

* DOPPLER RADAR INDICATES THAT 3 TO 4 INCHES OF RAIN HAS FALLEN 
  THIS EVENING ACROSS THE NORTHERN HALF OF GRATIOT COUNTY...EXTREME 
  SOUTHERN ISABELLA COUNTY...AND EXTREME NORTHEAST MONTCALM COUNTY.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  ALMA...ITHACA...BEEBE...COE...AND ROLLAND CENTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 4312 8531 4329 8531 4330 8556 4347 8556
      4347 8509 4382 8509 4381 8460 4347 8460
      4347 8436 4312 8436

$$

NJJ
897 
WGUS73 KGRR 221516
FFSGRR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1116 AM EDT WED JUN 22 2011

MIC057-073-117-221531-
/O.CAN.KGRR.FF.W.0010.000000T0000Z-110622T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GRATIOT MI-ISABELLA MI-MONTCALM MI-
1116 AM EDT WED JUN 22 2011

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR MONTCALM...ISABELLA
AND GRATIOT COUNTIES IS CANCELLED...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 4312 8531 4329 8531 4330 8556 4347 8556
      4347 8509 4382 8509 4381 8460 4347 8460
      4347 8436 4312 8436

$$

WDM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this flash flood warning went out at Jun 21, 7:38 PM EDT, 1 hour 6 minutes earlier.

Area forecast discussion, Jun 21, 7:38 PM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
738 PM EDT TUE JUN 21 2011

LATEST UPDATE...AVIATION...

.SYNOPSIS...(415 PM EDT TUE JUN 21 2011)
A WARM FRONT WILL LIFT NORTH INTO NORTHERN LOWER MICHIGAN TONIGHT.
SHOWERS AND THUNDERSTORMS ARE LIKELY OVER SOUTHWEST LOWER MICHIGAN
THIS EVENING AND TONIGHT AS THE WARM FRONT LIFTS SLOWLY NORTH. SOME
STORMS MAY BE SEVERE THIS EVENING WITH VERY HEAVY RAIN AND STRONG
WINDS BEING THE MAIN THREATS. A COLD FRONT WILL SWEEP THROUGH THE
AREA ON WEDNESDAY WITH ADDITIONAL SHOWERS AND STORMS.
COOLER...SHOWERY WEATHER IS EXPECTED WEDNESDAY NIGHT INTO THURSDAY
NIGHT AS A SLOW MOVING AREA OF LOW PRESSURE DRIFTS THROUGH THE GREAT
LAKES REGION. IT WILL BE COOLER AS WE HEAD INTO WEDNESDAY AND
THURSDAY WITH COOLER AIR AND CLOUDS SPREADING INTO THE REGION.

&&

.SHORT TERM...(415 PM EDT TUE JUN 21 2011)
(TONIGHT THROUGH THURSDAY NIGHT)
SEVERE STORMS REMAIN A POSSIBILITY THIS EVENING AS HIGH INSTABILITY
IS IN PLACE. A STORM NEAR HOLLAND WENT UP RAPIDLY AS OF 400 PM. IT
REMAINS A HIGH CAPE LOW SHEAR ENVIRONMENT SO PULSE STORMS ARE
ANTICIPATED. VERY HEAVY...TORRENTIAL RAINS AND DAMAGING WINDS WILL
BE THE MAIN THREATS IN WET MICROBURSTS. A WARM FRONT EXTENDS FROM
NEAR MUSKEGON TO ST. JOHNS AT 400 PM WHICH IS FORECAST TO SLOWLY
LIFT NORTHWARD TONIGHT. STORMS MAY BEGIN TO INCREASE IN COVERAGE IN
THE NEXT COUPLE HOURS IN THE WARM SECTOR OVER SOUTHERN LOWER
MICHIGAN. IN ADDITION...STORMS MAY INCREASE NEAR THE WARM FRONT AS
WE HEAD FURTHER INTO THE EVENING AS A LOW LEVEL JET BEGINS TO
INCREASE SLIGHTLY. AS WAS STATED EARLIER...THIS EVENING IS A TOUGH
CONVECTIVE FORECAST GIVEN THE LACK OF A SIGNIFICANT TRIGGER. DEGREE
OF INSTABILITY IS A CONCERN WITH MEAN LAYER CAPES IN EXCESS OF
4000 J/KG JUST SOUTH OF THE FORECAST AREA.

PARAMETERS ON WEDNESDAY DO NOT LOOK AS GOOD FOR SEVERE WEATHER WITH
LESS INSTABILITY. THE UPPER LOW WILL BE IN CLOSER PROXIMITY THOUGH
WHICH WILL PROVIDE BETTER UPPER SUPPORT. HEAVY RAIN WILL REMAIN A
THREAT UNTIL THE DEEPER MOISTURE IS SHUNTED EAST BY THE EVENING
HOURS.

COOLER...SHOWERY WEATHER IS EXPECTED WEDNESDAY NIGHT THROUGH
THURSDAY NIGHT AS THE UPPER LOW DRIFTS OVERHEAD. HIGHS ON THURSDAY
IN PORTIONS OF THE FORECAST AREA MIGHT NOT HIT 70 DEGREES.

&&

.LONG TERM...(415 PM EDT TUE JUN 21 2011)
(FRIDAY THROUGH TUESDAY)
CHILLY AIR WILL BE OVER THE GREAT LAKES BY FRIDAY AS THE UPPER LOW
DRIFTS NE INTO QUEBEC AND BRINGS H8 TEMPS OF 8C OVERHEAD.  MAINLY
CLOUDY SKIES AND LINGERING SHOWERS WILL CAUSE TEMPS TO STRUGGLE TO
REACH THE 70S IN MANY AREAS.

AN EXTENDED PERIOD OF DRY WEATHER SHOULD FOLLOW FOR THE WEEKEND INTO
THE FIRST PART OF NEXT WEEK AS HIGH PRESSURE DRIFTS SLOWLY BY.
TEMPS WILL GRADUALLY RETURN TO NORMAL LEVELS BY THE END OF THE
WEEKEND.  THE NEXT CHANCE OF RAIN APPEARS TO HOLD OFF UNTIL MONDAY
NIGHT INTO TUESDAY WITH AN APPROACHING COLD FRONT.  THIS FRONT
APPEARS TO BE WEAKENING AS IT RUNS INTO THE UPPER RIDGE...THEREFORE
WILL ONLY MENTION SLGT CHANCE POPS.

&&

.AVIATION...(738 PM EDT TUE JUN 21 2011)
WILL TIME THE LINE OF THUNDERSTORMS ACROSS LAN AND JXN BETWEEN 00Z
AND 01Z WITH SOME ISOLATED STORMS CONTINUING THROUGH MUCH OF THE
EVENING ACROSS LOWER MICHIGAN. THERE WILL BE GENERAL MVFR IN THE
WAKE OF THE RAIN WITH LOW LEVEL MOISTURE CONTINUING THROUGH
WEDNESDAY MORNING AND SOME PATCHY IFR CONDITIONS POSSIBLE OVERNIGHT.
THUNDERSTORMS MAY FIRE UP AGAIN DURING WEDNESDAY AS THE COLD FRONT
MOVES IN.

&&

.MARINE...(415 PM EDT TUE JUN 21 2011)
A FAIRLY BAGGY GRADIENT WILL BE IN PLACE OVER LAKE MICHIGAN THE NEXT
COUPLE OF DAYS. THEREFORE...SMALL CRAFT ADVISORY CONDITIONS ARE NOT
EXPECTED. THERE ARE A COUPLE TIMES WHERE THE WIND COMES UP A BIT
(WED MORNING AND AGAIN THURS MORNING) WHICH MAY PUSH WAVES INTO THE
2-3 FOOT RANGE...BUT OVERALL A FAIRLY QUITE NEXT 48 HOURS. FOG
CONTINUES TO BE A THREAT OUT ON THE LAKE TONIGHT AS WARM MOIST AIR
RIDES OVER THE COOLER LAKE WATERS. GIVEN SATELLITE IMAGERY AND
WEBCAMS NOT SHOWING MUCH IN THE WAY OF THICK FOG WILL NOT ISSUE A
MARINE DENSE FOG ADVISORY AT THIS TIME. WILL CONTINUE TO MONITOR.

&&

.HYDROLOGY...(415 PM EDT TUE JUN 21 2011)
THREAT FOR LOCALLY TORRENTIAL HEAVY RAIN CONTINUES WITH ANY STORMS
THAT DEVELOP THIS AFTERNOON INTO TONIGHT. GIVEN THE LOW CONFIDENCE
IN STORM DEVELOPMENT AND COVERAGE NOT PLANNING ON ISSUING ANY FLOOD
WATCHES AT THIS TIME. PRECIPTABLE WATER VALUES WILL BE ON THE ORDER
OF 1.75 TO 2.00 INCHES THROUGH TONIGHT. MOISTURE TRANSPORT VECTORS
AT 850MB CONTINUE TO INDICATE A PUSH OF MOISTURE TONIGHT INTO
WEDNESDAY MORNING. SO...GIVEN A TROPICAL AIRMASS IN PLACE AND A WARM
FRONT IN THE VICINITY VERY HEAVY DOWNPOURS CAN BE EXPECTED WITH
STORMS. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL BE LIKELY INTO
WEDNESDAY MORNING. DEEPER MOISTURE BEGINS TO SHUNT OFF TO THE EAST
AS EARLY AS MID MORNING WEDNESDAY. THE HEAVY RAIN THREAT SHOULD BE
OVER BY 21Z OR SO WEDNESDAY EVENING. USGS GAGE DATA INDICATES THAT
MOST SITES ARE IN THE 50-75 PCT OF NORMAL RANGE...SO THERE THERE IS
SOME ROOM FOR LOCALLY HEAVY RAINFALL ON THE MAINSTEM RIVERS.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.

&&

SYNOPSIS:    DUKE
SHORT TERM:  DUKE
LONG TERM:   JK
AVIATION:    OSTUNO
MARINE:      DUKE
HYDROLOGY:   DUKE
Hazardous weather outlook, Jun 21, 12:40 PM EDT, 8 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1240 PM EDT TUE JUN 21 2011

MIZ037>040-043>046-050>052-056>059-064>067-071>074-220900-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
1240 PM EDT TUE JUN 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS THIS AFTERNOON AND
EVENING...ESPECIALLY NEAR AND SOUTH OF THE INTERSTATE 96 CORRIDOR.
A WARM FRONT WILL BE SITUATED NEAR INTERSTATE 96 THIS AFTERNOON AND
EVENING. HEAT AND HUMIDITY WILL BUILD TO THE SOUTH OF THE FRONT THIS
AFTERNOON...WHICH WILL LIKELY RESULT IN SCATTERED STORMS...SOME OF
WHICH MAY BE SEVERE. THE MAIN THREATS FROM STORMS THIS AFTERNOON AND
EVENING WILL BE TORRENTIAL RAIN AND STRONG WINDS. WINDS IN EXCESS OF
60 MPH WILL BE POSSIBLE WITH THE STRONGEST STORMS.

RAINFALL RATES OF ONE TO TWO INCHES PER HOUR MAY RESULT IN FLOODING
OF POOR DRAINAGE AREAS AND SMALLER CREEKS AND STREAMS. STORM
MOVEMENT WILL BE TO THE NORTHEAST AT ABOUT 20 MPH. THE MAIN TIME
FRAME OF CONCERN WILL BE FROM 200 PM THROUGH 1000 PM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAINFALL ARE POSSIBLE ON
WEDNESDAY AND WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT...
ESPECIALLY NEAR AND SOUTH OF THE INTERSTATE 96. ACTIVATION MAY BE
NEEDED OVER THE ENTIRE AREA ON WEDNESDAY AND WEDNESDAY EVENING.

LMZ844>849-220900-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1240 PM EDT TUE JUN 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS...
FREQUENT LIGHTING AND TORRENTIAL RAIN EXISTS THIS AFTERNOON AND
TONIGHT... ESPECIALLY SOUTH OF WHITEHALL. STORM MOVEMENT WILL BE TO
THE NORTHEAST AT ABOUT 20 MPH. AREAS OF DENSE FOG MAY RESULT IN
SUDDEN CHANGES TO VERY LIMITED VISIBILITY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SEVERE THUNDERSTORMS...LOCALLY HEAVY RAINFALL...AN AREAS OF DENSE
FOG ARE POSSIBLE ON WEDNESDAY AND WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT...
ESPECIALLY SOUTH OF WHITEHALL. ACTIVATION MAY BE NEEDED OVER THE
ENTIRE AREA ON WEDNESDAY AND WEDNESDAY EVENING.

MEADE DUKE

In the hours before

Local storm report, Jun 21, 8:30 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
830 PM EDT TUE JUN 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0829 PM     HEAVY RAIN       HUDSONVILLE             42.87N 85.87W
06/21/2011  M5.00 INCH       OTTAWA             MI   TRAINED SPOTTER

            TOTAL RAINFALL FROM THIS AFTERNOON AND EVENING.

&&

NJJ
Local storm report, Jun 21, 8:32 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
832 PM EDT TUE JUN 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     TSTM WND GST     WNW GREENVILLE          43.18N 85.26W
06/21/2011  E60 MPH          MONTCALM           MI   TRAINED SPOTTER

&&

NJJ
Local storm report, Jun 21, 8:36 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
836 PM EDT TUE JUN 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     TSTM WND GST     4 S BATTLE CREEK        42.26N 85.20W
06/21/2011  E60 MPH          CALHOUN            MI   EMERGENCY MNGR

&&

NJJ
Local storm report, Jun 21, 8:39 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
839 PM EDT TUE JUN 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0727 PM     FLOOD            2 WSW CALEDONIA         42.78N 85.55W
06/21/2011                   KENT               MI   TRAINED SPOTTER

            FIELDS ARE FLOODED NEAR 100TH STREET AND PATTERSON
            INTERSECTION. NEARBY STREAMS ARE OUT OF THEIR BANKS.

&&

NJJ
Local storm report, Jun 21, 8:41 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
841 PM EDT TUE JUN 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     HEAVY RAIN       WNW GREENVILLE          43.18N 85.26W
06/21/2011  M1.35 INCH       MONTCALM           MI   TRAINED SPOTTER

            RAINFALL FELL IN ONE HOUR...FROM 715 PM TO 815 PM.

&&

NJJ
Local storm report, Jun 21, 8:44 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
844 PM EDT TUE JUN 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HEAVY RAIN       1 WNW WHITE CLOUD       43.58N 85.79W
06/21/2011  M2.50 INCH       NEWAYGO            MI   TRAINED SPOTTER

            STORM TOTAL RAINFALL.

&&

NJJ

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 8:05 PM EDTAreal Flood AdvisoryGRRGratiot, Isabella, Mecosta, Montcalm15 hr
Jun 21, 8:29 PM EDTFlash Flood WarningGRRCalhoun15 hr
Jun 21, 10:51 PM EDTAreal Flood AdvisoryGRRAllegan, Van Buren12 hr
Jun 21, 11:14 PM EDTSpecial Marine WarningGRR61 min
Jun 21, 11:26 PM EDTSpecial Weather StatementGRRMuskegon, Newaygo, Oceana64 min
Jun 22, 4:28 AM EDTSmall Craft AdvisoryGRR18 hr
Jun 22, 11:24 AM EDTAreal Flood AdvisoryGRROttawa3 min
Jun 22, 11:37 AM EDTAreal Flood AdvisoryGRROttawa5 hr
Jun 22, 12:12 PM EDTSpecial Weather StatementGRRClare, Clinton, Gratiot, Ionia, Isabella, Lake and 4 more93 min
Jun 22, 1:23 PM EDTSevere Thunderstorm WarningGRRClinton, Eaton, Ingham53 min
Jun 22, 3:00 PM EDTSpecial Weather StatementGRRMontcalm60 min
Jun 22, 3:38 PM EDTSpecial Weather StatementGRRIsabella67 min
Jun 22, 3:51 PM EDTSpecial Weather StatementGRROsceola24 min
Jun 22, 4:09 PM EDTSpecial Weather StatementGRRGratiot36 min

Nearby

Flash Flood Warnings in Michigan, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.